Quinine

Last night, after getting home from a trip to Shinjuku to imbibe super-sized gin and tonics, my ears were mysteriously ringing a la tinnitus. These gin and tonics where light on the gin (although not light enough that i didn’t feel a little worse for wear after 4 pints of the stuff…) and heavy on the tonic.

Chinchonism is a pathalogical condition caused by overdosing on quinine, the alkaloid that gives tonic water it’s bitterness. One of the symptoms is tinnitus! At least i won’t have malaria…

(Therapeutic doses of quinine would require drink far more tonic water than a couple of pints, so i’m either sensitive to quinine, or the tinnitus was unrelated.)

Advertisements

2 thoughts on “Quinine

  1. Not so ‘light on the gin’ there was a double in each one.
    Tinnitus was probably due to listening to me rant for hours, suprised you didn’t have a headache too šŸ˜‰

Wise words...

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s